Berthe, Valerie and Imbert, Laurent - Diophantine Approximation, Ostrowski Numeration and the Double-Base Number System

dmtcs:450 - Discrete Mathematics & Theoretical Computer Science, March 1, 2009, Vol. 11 no. 1
Diophantine Approximation, Ostrowski Numeration and the Double-Base Number System

Authors: Berthe, Valerie and Imbert, Laurent

A partition of $x > 0$ of the form $x = \sum_i 2^{a_i}3^{b_i}$ with distinct parts is called a double-base expansion of $x$. Such a representation can be obtained using a greedy approach, assuming one can efficiently compute the largest \mbox{$\{2,3\}$-integer}, i.e., a number of the form $2^a3^b$, less than or equal to $x$. In order to solve this problem, we propose an algorithm based on continued fractions in the vein of the Ostrowski number system, we prove its correctness and we analyse its complexity. In a second part, we present some experimental results on the length of double-base expansions when only a few iterations of our algorithm are performed.


Source : oai:HAL:lirmm-00374066v1
Volume: Vol. 11 no. 1
Section: Analysis of Algorithms
Published on: March 1, 2009
Submitted on: March 26, 2015
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]


Share

Browsing statistics

This page has been seen 102 times.
This article's PDF has been downloaded 66 times.